Discussiones Mathematicae Graph Theory (Feb 2017)

On q-Power Cycles in Cubic Graphs

  • Bensmail Julien

DOI
https://doi.org/10.7151/dmgt.1926
Journal volume & issue
Vol. 37, no. 1
pp. 211 – 220

Abstract

Read online

In the context of a conjecture of Erdős and Gyárfás, we consider, for any q ≥ 2, the existence of q-power cycles (i.e., with length a power of q) in cubic graphs. We exhibit constructions showing that, for every q ≥ 3, there exist arbitrarily large cubic graphs with no q-power cycles. Concerning the remaining case q = 2 (which corresponds to the conjecture of Erdős and Gyárfás), we show that there exist arbitrarily large cubic graphs whose all 2-power cycles have length 4 only, or 8 only.

Keywords